MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 16MM CANNULATED HOLLOW DRILL BIT; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 16MM CANNULATED HOLLOW DRILL BIT; MISC ORTHO SURGICAL INSTR
Model Number 03.037.004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part number: 03.037.004.Synthes lot number: 150551-104.Manufacturing site: (b)(4).Supplier: (b)(4).Release to warehouse date: 03.May 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: visual inspection identified that the nitinol spring component on the centering attachment sub-assembly is missing.The weld that secured the spring to the body has failed.The complaint is confirmed.There were scratches consistent with device use and the etch on the device started to fade but has no effect on the functionality of the device.Document/specification review: hollow reamer assembly drawing.Centering attachment sub-assembly drawing.Centering attachment body component drawing.Nitinol spring component drawing.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: a relevant dimensional inspection is not possible for the conditions of a failed weld and missing spring.Investigation conclusion: a definitive root cause for the missing spring could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the locking clip on the 16mm hollow reamer was missing the retention pin on the locking clip.This was noted by sterile processing personnel during set assembly.There was no patient involvement.This report is for one (1) 16mm cannulated hollow drill bit.This is report 1 of 1 for (b)(4).

Brand Name
16MM CANNULATED HOLLOW DRILL BIT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10220650
Report Number2939274-2020-03055
Device Sequence Number11416495
Product Code LXH
UDI-Device Identifier10886982070203
UDI-Public10886982070203
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.004
Device Catalogue Number03.037.004
Device Lot Number150551-104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2020
Initial Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1